MAUDE Adverse Event Report: SERF BI MENTUM PFRK CEM CUP 55; BI MENTUM PFRK CUP

SERF BI MENTUM PFRK CEM CUP 55; BI MENTUM PFRK CUP
Catalog Number DS4901155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A depuy synthes implant was revised and reviewed for analysis reason for revision: pain.At revision there was fretting on the femoral head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: (b)(6) first report of retrievals for statement of work 10 for (b)(6) 2023 and ending on (b)(6) 2024.A depuy synthes implant was revised and reviewed for analysis.Reason for revision: pain.At revision there was fretting on the femoral head.It was reported that the long holman is bent, noticed during setup.(b)(4) has been logged as supplier (b)(4) to track product feedback.They will not be logged as a complaint.Per supplier internal procedure, pro-001019 the reported event does not meet the requirements to be considered a field complaint: this procedure defines a field complaint as, any written, electronic, or oral communication that alleges deficiencies related to the identity, quality, durability, reliability, safety, effectiveness, or performance of a component or finished device.These types of complaints are identified by the customer after the product, or the product that contains the component, has been distributed to the end user (e.G., physician, hospital, medical institution).An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.The reported event is that the devices are dull (worn).This does not allege a deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device(s) as the instructions for use (ifu) that are sent with the device(s) state, manual surgical instruments have a limited life - span which is generally determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.Although distributed by depuy synthes joint reconstruction, the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.Per the supplier agreement, the supplier is responsible for any corrective actions identified during the complaint investigation process.Surgical instruments are susceptible to wear and tear and therefore should be checked for defects before use.Per the ifu the instrument(s) should be discarded, discard the instrument(s).An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Device history lot: the device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary although distributed by medtech orthopaedics, the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.The product/information will be transferred to the supplier with the complaint problem statement for investigation.The results of the supplier investigation are to be populated into the medtech orthopaedics customer quality complaint management system.Per the supplier agreement, the supplier is responsible for any corrective actions identified during the complaint investigation process.The following investigation was provided by the supplier legal manufacturer: after three reminders, no further information was provided to supplier.Supplier has not obtained any additional information enabling it to precisely identify the devices concerned by the complaint.Without the batch number, it is impossible to review the manufacturing file.In addition, the devices have not been returned, preventing any examination of the products.No x-rays or operation reports have been supplied.In the absence of these elements, further investigations cannot be carried out.Analysis of case reports of revisions caused by pain recorded over the last three years reveals an exceptionally low incidence rate, amounting to just 0.012%.Consequently, supplier does not have sufficient information to determine the cause of the pain.The cause of the problem cannot be confirmed.As part of medtech orthopedics quality process all devices are manufactured, inspected, and released to approved specifications.No further investigation with regard to this complaint is required.The supplier will continue to monitor for trends.Device history lot the supplier did not provide the dhr review results.

Brand Name
BI MENTUM PFRK CEM CUP 55
Common Device Name
BI MENTUM PFRK CUP
Manufacturer (Section D)
SERF
85 avenue des bruyères
décines-charpieu 69150
FR  69150
MDR Report Key19215919
Report Number1818910-2024-150011
Device Sequence Number6904404
Product Code LZO
UDI-Device Identifier03662200015443
UDI-Public03662200015443
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDS4901155
Device Lot Number51909276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/23/2024
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/12/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown